Jump to content

downz: Posting for my Wife - Possible withdraws/bad sides adventure - seeking advice.


downz

Recommended Posts

I will try and make this post as easy to understand as possible (i'll probably screw that up)

 

I'm posting for my wife. She recently started seeing a therapist for infrequent (key word here) panic attacks due to her phobia with death. She's always had this issue since she was a kid and they mostly involved just crying at night, and could be comforted through, but we thought it would be a good idea to see a therapist for it.

 

A few weeks later she was on Lexapro @ 5mg a day. It defiantly helped, but then again now that i'm more informed on what these drugs do it seemed like killing a fly with a bazooka. Also she hated the sides and her labido left. After talking to her therapist about her labido being gone, she was then put on Welbutrin @ 150mg x2 a day. Once again I wish we did our research, because now that i realized what she went on simply to get her labido back seemed like a bit much as well. This is where everything blew up and I will break down a simple time line for any help/advice you can give.

 

Stats: Shes 28 and about 117lbs.

 

Lexapro for 10 weeks. At one point she came off it for 4 days with ZERO sides (this is key for later in this story)

 

Wed night - First welbutrin w/ her daily lexapro (sides: couldn't sleep)

 

Thursday Morn - Welbutrin in morning, started noticing symptoms she didn't like (sides: felt warm, mild fever, headache)

 

Thursday night -- Welbutrin, skipped lexapro because wanted to see if lexapro in the morn would help her sleep ( sides, fever, shakes,

headache, nasua, all around felt like crap)

 

Friday Morning - No pills cuase she felt like absolute dog crap, fever broke 100, couldn't move due to dizziness, etc.....and emergency room here we come! Nothing against ER drs but they figured it was just sides from welbutrin. Sent here home, told her to stop taking it and come back if it got worse.

 

Saturday-Stayed in bed all day. Didn't eat/barely drank. We were worried maybe it was withdraws from lexapro, so she took 5mg. But the more we talked, the less this made sense, because she came off it before for 4 days with no problems, and the symptoms this time started before she was technically off of it.

 

Sunday. She is feeling better, still week though, but she has consumed maybe 500 calories across the last 3 days, so its hard to distinguish what is causing what.

 

My question for the forum. Do you think it was just bad sides from welbutrin? Do you think it was withdrawls from lexapro? Of course I hope its not withdrawls, being at 5 mg for about 10 weeks only, and the symptoms started while still technically on lexapro, but you guys have much more experience with this so please chime in and let me know what you think!

 

To make matters worse, she was scheduled for breast augmentation this Wednesday, which she has wanted since shes 16 and unless she miraculously turns around today I think we may have to reschedule.

 

Shes finally eating, so I will update this as it goes.

Link to comment
  • Moderator Emeritus

Hi downz,

Welcome, I'm sorry you didn't get a reply until now.  How is your wife feeling now?  Is she still taking 5mg of lexapro?  Its difficult to know if this was a reaction to the Welbutrin or the flu.

Lexapro does need to be tapered, even from 5mg for 10 weeks use.  In my opinion, talk therapy would be better than drugs for handling a phobia.

 

Petu.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment
  • Administrator

Welcome, downz.

 

How is your wife now?

 

It sounds like she had severe withdrawal from Lexapro, plus adverse effects from Wellbutrin.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy